THE LARGEST EIGENVALUES OF FINITE RANK DEFORMATION OF LARGE WIGNER MATRICES: CONVERGENCE AND NONUNIVERSALITY OF THE FLUCTUATIONS
Idioma
en
Article de revue
Este ítem está publicado en
Annals of Probability. 2009-01, vol. 37, n° 1, p. 1-47
Institute of Mathematical Statistics
Resumen en inglés
We investigate the asymptotic spectrum of complex or real Deformed Wigner matrices when the entries of the Hermitian (resp., symmetric) Wigner matrix have a symmetric law satisfying a Poincaré inequality. The perturbation ...Leer más >
We investigate the asymptotic spectrum of complex or real Deformed Wigner matrices when the entries of the Hermitian (resp., symmetric) Wigner matrix have a symmetric law satisfying a Poincaré inequality. The perturbation is Hermitian (resp., symmetric) and deterministic with all but finitely many eigenvalues equal to zero. We first show that, as soon as the first largest or last smallest eigenvalues of the perturbation are sufficiently far from zero, the corresponding eigenvalues of the deformed Wigner matrix almost surely exit the limiting semicircle compact sup- port as the size becomes large. The corresponding limits are universal in the sense that they only involve the variance of the entries of the Wigner matrix. On the other hand, when the perturbation is diagonal with a sole simple nonnull eigenvalue large enough, we prove that the fluctuations of the largest eigenvalue are not universal and vary with the particular distribution of the entries of the Wigner matrix.< Leer menos
Palabras clave en inglés
Deformed Wigner matrices
asymptotic spectrum
Stieltjes transform
largest eigenvalues
fluctuations
nonuniversality
Orígen
Importado de HalCentros de investigación